MAUDE Adverse Event Report: STRYKER SPINE-FRANCE MANTIS LONG CONSTRUCT 110 DEG ROD INSERTER METAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE MANTIS LONG CONSTRUCT 110 DEG ROD INSERTER METAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48480111
Health Effect - Clinical Code No Information (3190)
Date of Event 10/05/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; when trying to remove the inserter from the already final fixed implantation construct, the lower part of the inserter dissolved.The cut was extended by 1cm and the instrument could be removed completely.Replacement was available and the procedure could be completed successfully.Sales rep was present during surgery.
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment.The device was inspected and the tip was found to be deformed.No relevant manufacturing issues found upon device history review.Based on the risk file and the age of the device, possible root causes of the reported events are: "too much rotational force applied during rod insertion or removal" and "material wear and tear of instruments due to extended use".
 
Event or Problem Description

Brand Name
MANTIS LONG CONSTRUCT 110 DEG ROD INSERTER METAL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6060460
Report Number0009617544-2016-00429
Device Sequence Number10847455
Product Code LXH
UDI-Device Identifier07613327270815
UDI-Public(01)07613327270815
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48480111
Device Lot Number10H216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/27/2016
Supplement Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight90